Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 12, 2019, 5:19 PM MST for Gila County, Maricopa County, Pinal County, Arizona; Riverside County, San Bernardino County, California. It took effect at Mar 13, 2019, 10:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2019, 5:19 PM MST (00:19 UTC)
- In effect from
- Mar 13, 2019, 10:00 AM MST
- Expired
- Mar 13, 2019, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ, Riverside County, CA, San Bernardino County, CA
The radar
The Phoenix radar (KIWA), 164 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213 WWUS75 KPSR 130019 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 519 PM MST Tue Mar 12 2019 AZZ557-558-560>562-131300- /O.NEW.KPSR.WI.Y.0009.190313T1800Z-190314T0100Z/ Mazatzal Mountains-Pinal/Superstition Mountains-San Carlos- Dripping Springs-Globe/Miami- Including the cities of Sunflower, San Carlos, Hayden, Winkelman, Globe, and Miami 519 PM MST Tue Mar 12 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 11 AM to 6 PM MST Wednesday. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * TIMING...From around noon Wednesday through the early evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-131300- /O.EXB.KPSR.WI.Y.0008.190313T0400Z-190313T2100Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 519 PM PDT Tue Mar 12 2019 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PDT WEDNESDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 9 PM this evening to 2 PM PDT Wednesday. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Tonight through early afternoon Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-131200- /O.CON.KPSR.WI.Y.0008.190313T0100Z-190313T1200Z/ Imperial County Southwest- 519 PM PDT Tue Mar 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WINDS...West 35 to 45 mph with gusts up to 70 mph. * TIMING...Tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
4 follow-up statements
672 WWUS75 KPSR 131031 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 331 AM MST Wed Mar 13 2019 CAZ561-570-132245- /O.EXB.KPSR.WI.Y.0009.190313T1700Z-190313T2300Z/ Joshua Tree NP East-Chuckwalla Valley- Including the city of Midland 331 AM PDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PDT THIS AFTERNOON... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 10 AM this morning to 4 PM PDT this afternoon. * WINDS...Northwest 25 to 30 mph with gusts up to 45 mph. * TIMING...From 10 am to 4 pm. * IMPACTS...Difficult driving conditions, especially for larger vehicles such as motor homes. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-132245- /O.EXT.KPSR.WI.Y.0008.000000T0000Z-190313T2300Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 331 AM PDT Wed Mar 13 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Through early afternoon Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-131200- /O.CON.KPSR.WI.Y.0008.000000T0000Z-190313T1200Z/ Imperial County Southwest- 331 AM PDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ557-558-560>562-132245- /O.CON.KPSR.WI.Y.0009.190313T1800Z-190314T0100Z/ Mazatzal Mountains-Pinal/Superstition Mountains-San Carlos- Dripping Springs-Globe/Miami- Including the cities of Sunflower, San Carlos, Hayden, Winkelman, Globe, and Miami 331 AM MST Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * WINDS...West 25 to 30 mph with gusts up to 50 mph. * TIMING...From around noon Wednesday through the early evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
499 WWUS75 KPSR 131201 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 501 AM MST Wed Mar 13 2019 CAZ562-131315- /O.EXP.KPSR.WI.Y.0008.000000T0000Z-190313T1200Z/ Imperial County Southwest- 501 AM PDT Wed Mar 13 2019 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Winds will continue to be very breezy today although at sub- advisory levels. $$ CAZ560-132300- /O.CON.KPSR.WI.Y.0008.000000T0000Z-190313T2300Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 501 AM PDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Through early afternoon Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ561-570-132300- /O.CON.KPSR.WI.Y.0009.190313T1700Z-190313T2300Z/ Joshua Tree NP East-Chuckwalla Valley- Including the city of Midland 501 AM PDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PDT THIS AFTERNOON... * WINDS...Northwest 25 to 30 mph with gusts up to 45 mph. * TIMING...From 10 am to 4 pm. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ557-558-560>562-140015- /O.CON.KPSR.WI.Y.0009.190313T1800Z-190314T0100Z/ Mazatzal Mountains-Pinal/Superstition Mountains-San Carlos- Dripping Springs-Globe/Miami- Including the cities of Sunflower, San Carlos, Hayden, Winkelman, Globe, and Miami 501 AM MST Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * WINDS...West 25 to 30 mph with gusts up to 50 mph. * TIMING...From around noon Wednesday through the early evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
650 WWUS75 KPSR 132012 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 112 PM MST Wed Mar 13 2019 CAZ560-132300- /O.CON.KPSR.WI.Y.0008.000000T0000Z-190313T2300Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 112 PM PDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WINDS...North 20 to 30 mph with gusts up to 40 mph. * TIMING...Through late afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ561-570-132300- /O.CON.KPSR.WI.Y.0009.000000T0000Z-190313T2300Z/ Joshua Tree NP East-Chuckwalla Valley- Including the city of Midland 112 PM PDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * TIMING...Through late afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ557-558-560>562-140100- /O.CON.KPSR.WI.Y.0009.000000T0000Z-190314T0100Z/ Mazatzal Mountains-Pinal/Superstition Mountains-San Carlos- Dripping Springs-Globe/Miami- Including the cities of Sunflower, San Carlos, Hayden, Winkelman, Globe, and Miami 112 PM MST Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Through early evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
466 WWUS75 KPSR 140054 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 554 PM MST Wed Mar 13 2019 AZZ557-558-560>562-140200- /O.EXP.KPSR.WI.Y.0009.000000T0000Z-190314T0100Z/ Mazatzal Mountains-Pinal/Superstition Mountains-San Carlos- Dripping Springs-Globe/Miami- Including the cities of Sunflower, San Carlos, Hayden, Winkelman, Globe, and Miami 554 PM MST Wed Mar 13 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Westerly winds have been slowly tapering off over the past hour and gusts have dropped below 40 mph. Winds should remain below advisory criteria for the rest of the evening, although there may be a few lingering gusts in excess of 30 mph into the early evening hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 12, 1:57 PM MST, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 12, 1:57 PM MST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
157 PM MST Tue Mar 12 2019
&&
.SYNOPSIS...
Showers and isolated thunderstorms will continue to dissipate late
this afternoon and evening as a low pressure system weakens and
ejects eastward. Precipitation will likely redevelop across the
higher terrain north and east of Phoenix after midnight ahead of
another low pressure system. Cooler and windier conditions are
expected Wednesday behind a cold front. A warming and drying trend is
then expected into early next week.
&&
.DISCUSSION...
Latest satellite imagery shows a plume of deeper moisture across
eastern Arizona, with backbuilding precipitation into
Mexico associated with widespread and strong divergent flow aloft.
Meanwhile, a well-defined closed low is located across southwestern
Arizona, with several vortices pinwheeling around the main
circulation. The upper low will continue migrating eastward while
weakening. Colder air aloft resulted in increasing instability
across south-central Arizona earlier this afternoon with SBCAPEs
locally reaching 500 J/kg. The strongest cells produced pea-sized
hail and there were even a few reports of a funnel cloud or two
across the Salt River Indian Community.
Latest consensus from the suite of hi-res WRFs including the
HREF suggests the coverage of precipitation will decrease this
afternoon and early this evening. Isolated stronger cells will
still be possible, but the focus will shift a bit southward into the
vicinity of the strongest CAPE across southern Maricopa and Pinal
Counties.
Another short-wave trough will be fast on the heels of the
aforementioned low pressure system. Latest models are in good
agreement that showers will redevelop mainly after midnight from
Maricopa County north and eastward. GEFS plumes indicate that
another few hundredths of an inch of rain will be possible in the
Phoenix area. Further east, colder air will support light snow
accumulations above 5500 feet. The precipitation will taper off
Wednesday morning as the trough lifts northeastward towards the Four
Corners. In its wake, a colder air mass will settle across the
Desert Southwest. Temperatures will struggle to reach the lower 60s
in the lower deserts, though widespread breezy-windy conditions will
make it feel much colder.
&&
.PREVIOUS DISCUSSION...
With the passage of these systems, high temperatures will remain
well below normal.
During the latter half the week and weekend, we begin a warming
and drying trend and there will be breezy conditions at times.
While it looks like there will be a weak upper low Friday and
Saturday, it is not expected to have much of an impact at all.
&&
AVIATION...
South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:
Winds should remain light and gradually shift clockwise towards
the SSW by the early afternoon. By 18Z, the threat for isolated
moderate to heavy convective rain showers increases, with a very
slight chance of lightning and thunder. Convective potential
diminishes by mid afternoon, but some lingering showers may still
persist across higher terrain areas in the northern and eastern
periphery of the Valley through this evening. Another system will
move across northern Arizona this evening into tomorrow and bring
another chance of rain, but mostly to KSDL and KDVT. BKN-OVC GIGs
around 5 kft AGL will remain persistent through tonight, but may
fall as low as 3 kft. SW winds will increase tonight ahead of
another weather system and associated cold front. Sustained winds
will increase to around 10-15 kts with gusts up to 25 kts.
Southeast California/Southwest Arizona including KIPL and KBLH:
A low pressure system will continue to slowly trudge east-
northeast throughout the day. Chances for additional showers this
afternoon are unlikely, but an isolated wrap-around shower cannot
be ruled out at KBLH. CIGs will continue to improve, becoming
FEW-SCT by late this afternoon. Winds through the day will remain
light and favor a westerly component at both terminals. Winds
then increase out of the WSW tonight ahead of another approaching
weather system and associated cold front. Sustained winds steadily
increase to 10-20 kts by midnight with gusts possible up to 25
kts.
Aviation Discussion not updated for amended TAFs.
&&
.FIRE WEATHER...
Wednesday through Sunday:
A second system moves through mainly northern Arizona on Wednesday
but will likely produce rain and higher elevation snow (above 5000
feet) over the higher terrain of south-central Arizona. It will be
breezy to windy on Wednesday and cool with below normal
temperatures. Conditions will be dry Thursday through Sunday and
there will be a warming trend. There will be occasional breeziness
favoring north and east directions. Humidities will be lower but
overnight recovery will be good.
&&
.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Winter Weather Advisory from 6 PM this evening to 4 PM MST
Wednesday for AZZ563.
CA...Wind Advisory from 6 PM this evening to 5 AM PDT Wednesday for
CAZ562.
&&
DISCUSSION...Hirsch
PREVIOUS DISCUSSION...AJ
AVIATION...Hernandez
FIRE WEATHER...AJIn the hours before
Local storm report, Mar 12, 12:00 PM MST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1200 PM MST TUE MAR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM FUNNEL CLOUD 5 SSW FOUNTAIN HILLS 33.55N 111.78W
03/12/2019 MARICOPA AZ EMERGENCY MNGR
NUMEROUS REPORTS FROM SRPMIC EM PLUS PUBLIC.
&&
KWSpecial weather statement, Mar 12, 12:03 PM MST, 5 hours 16 minutes before
Special Weather Statement National Weather Service Phoenix AZ 1203 PM MST TUE MAR 12 2019 AZZ532-121930- Yuma AZ- 1203 PM MST TUE MAR 12 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL YUMA COUNTY UNTIL 1230 PM MST... At 1203 PM MST, Doppler radar was tracking a strong thunderstorm near Yuma, moving southeast at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Yuma and Araby. This includes the following highways... AZ Interstate 8 between mile markers 4 and 7. AZ Route 195 near mile marker 11, and between mile markers 16 and 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3266 11469 3270 11454 3256 11439 3249 11463 TIME...MOT...LOC 1903Z 330DEG 8KT 3263 11460 Hernandez
Local storm report, Mar 12, 12:55 PM MST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1255 PM MST TUE MAR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM HAIL CAVE CREEK 33.83N 111.96W
03/12/2019 E0.25 INCH MARICOPA AZ TRAINED SPOTTER
REPORTED BY STORM SPOTTER NEAR DOWNTOWN CAVE
CREEK.
&&
KWSpecial weather statement, Mar 12, 12:56 PM MST, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1256 PM MST TUE MAR 12 2019
AZZ537-541>549-551>553-555-558-122100-
Fountain Hills/East Mesa AZ-Cave Creek/New River AZ-
Northwest Pinal County AZ-East Valley AZ-
Southeast Valley/Queen Creek AZ-Apache Junction/Gold Canyon AZ-
Superior AZ-Rio Verde/Salt River AZ-Pinal/Superstition Mountains AZ-
North Phoenix/Glendale AZ-New River Mesa AZ-
Scottsdale/Paradise Valley AZ-Central Phoenix AZ-Northwest Valley AZ-
Deer Valley AZ-
1256 PM MST TUE MAR 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARICOPA AND PINAL COUNTIES UNTIL
200 PM MST...
At 1255 PM MST, Doppler radar was tracking showers and thunderstorms
along a line extending from 6 miles west of Castle Hot Springs to
San Tan Mountain Park. Movement was northeast at 15 mph.
Dime size hail will be possible with these storms.
Locations impacted include...
Phoenix, Mesa, Chandler, Glendale, Scottsdale, Gilbert, Tempe,
Peoria, Apache Junction, Fountain Hills, Paradise Valley, East Mesa,
Sugarloaf Mountain, New River, Sun City, Queen Creek, Cave Creek,
Carefree, Tempe Marketplace and Piestewa Peak Park.
This includes the following highways...
AZ Interstate 10 between mile markers 146 and 156.
AZ Interstate 17 between mile markers 204 and 241.
AZ Route 51 between mile markers 1 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3402 11187 3331 11109 3303 11160 3395 11260
3396 11258 3389 11228 3391 11224 3395 11224
3397 11219 3405 11215
TIME...MOT...LOC 1955Z 224DEG 15KT 3395 11246 3317 11164
HernandezLocal storm report, Mar 12, 1:24 PM MST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
124 PM MST TUE MAR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM FUNNEL CLOUD 6 SW FOUNTAIN HILLS 33.54N 111.81W
03/12/2019 MARICOPA AZ TRAINED SPOTTER
SEEN FROM NORTHWEST MESA, NORTH OF THE 202.
PHOTO RECEIVED FROM TRAINED SPOTTER.
&&
KWSpecial weather statement, Mar 12, 4:10 PM MST, 1 hour 9 minutes before
Special Weather Statement National Weather Service Phoenix AZ 410 PM MST TUE MAR 12 2019 AZZ547>549-551>553-555-558-130000- Fountain Hills/East Mesa AZ-Northwest Pinal County AZ-East Valley AZ- Southeast Valley/Queen Creek AZ-Apache Junction/Gold Canyon AZ- Superior AZ-Rio Verde/Salt River AZ-Pinal/Superstition Mountains AZ- 410 PM MST TUE MAR 12 2019 ...SPECIAL WEATHER STATEMENT... At 409 PM MST, trained weather spotters reported a strong thunderstorm producing pea size hail near Apache Junction, moving northeast at 15 mph. Pea to dime size inch hail will be possible with this storm. Locations impacted include... Mesa, Apache Junction, Queen Creek, Canyon Lake, Superstition Mountains, Gold Camp, Kings Ranch and Lost Dutchman State Park. This includes the following highways... US Highway 60 between mile markers 192 and 206. AZ Route 202 between mile markers 32 and 36. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3322 11161 3334 11169 3355 11144 3338 11127 TIME...MOT...LOC 2309Z 232DEG 13KT 3334 11158 LJH
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 5:31 PM MST | Areal Flood Warning | PSR | Gila | 7 days |
| Mar 12, 5:43 PM MST | Areal Flood Advisory | PSR | Pinal | 2 hr |
| Mar 13, 10:37 AM MST | Special Weather Statement | PSR | 38 min | |
| Mar 13, 11:35 AM MST | Special Weather Statement | PSR | 40 min |
Nearby
Wind Advisories in Arizona, 2019Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.